advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Knoxville, Tennessee, USA:

My husband was diagnosed with congestive heart failure five years ago and was put on many medications, including Coreg, digoxin, Acupril, and Lasix. After a few months, he began having elevated glucose levels. His regular doctor said he had type 2 diabetes. He has not been able to get his blood sugar completely under control with oral medications. Could the high blood sugar levels be a side effect of his heart medications? And, is having type 2 diabetes something that would prevent him from being put on a heart transplant list?

Answer:

Some of the medications in the list actually have been shown to prevent diabetes (i.e. Acupril). Coreg, a beta blocker, can be diabetogenic in susceptible patients. I would not say they cause diabetes. They are required medications and it would not be good to stop the medications. As far as the transplant list, I think that depends on the criteria set up at the center you are looking at. They should be able to tell you that. I am not sure of that.

JTL

DTQ-20040731114116
Original posting 4 Aug 2004
Posted to Type 2 and Other

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.